Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 8, NWS Austin/San Antonio, TX

September 10, 2020Goliad County, Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 10, 2020, 8:05 PM CDT for Goliad County, Karnes County, Texas. It took effect at Sep 10, 2020, 8:51 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Sep 10, 2020, 8:05 PM CDT (01:05 UTC)
In effect from
Sep 10, 2020, 8:51 PM CDT
Expired
Sep 11, 2020, 2:27 PM CDT
In force
18 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Goliad County, TX, Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 103 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at SH 72 near Runge (SRRT2).

Action stage
22 ft
Minor stage
27 ft
Moderate stage
31 ft
Major stage
39 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08188060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

691 
WGUS44 KEWX 110105
FLWEWX

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
805 PM CDT Thu Sep 10 2020

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  San Antonio River at Hwy 72 nr Runge affecting Karnes and Goliad 
  Counties.

For the San Antonio River...including Hwy 72 nr Runge...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 800 AM CDT.

&&


TXC175-255-111315-
/O.NEW.KEWX.FL.W.0008.200911T0151Z-200911T1927Z/
/SRRT2.1.ER.200911T0151Z.200911T0600Z.200911T0726Z.UU/
805 PM CDT Thu Sep 10 2020

The National Weather Service in Austin/San Antonio has issued a

* Flood Warning for
  the San Antonio River at Hwy 72 nr Runge.
* Until Friday afternoon.
* At 7:15 PM CDT Thursday the stage was 26.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 27.7 feet just after midnight tonight. It 
  will then fall below flood stage just after midnight tonight.
* Impact...At 27.0 feet, Minor flooding of farmland occurs in lowest 
  portions of the floodplain.


&&

LAT...LON 2883 9779 2890 9772 2878 9764 2872 9772

$$

RUNYEN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:42 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 10, 6:42 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
642 PM CDT Thu Sep 10 2020

.AVIATION...
/00Z TAFS/
MVFR cigs are expected across the area terminals for most of the
forecast period. Any shower activity that develops later this evening
is not anticipated to have an impact to the I-35 sites. However, it
could to the Rio Grande area including KDRT. By daybreak (12Z-13Z),
can't rule out IFR cigs affecting KAUS for an hour or two. VFR are
expected to return on Friday afternoon around 21Z to the I-35 sites.
Northerly winds of 4 to 10 knots are expected to prevail across the
area through the forecast cycle.

&&

.PREV DISCUSSION... /ISSUED 243 PM CDT Thu Sep 10 2020/

SHORT TERM (Tonight through Friday Night)...
The cold front has moved well south of South Central Texas. Skies
remain mostly cloudy across the region and there are scattered
showers. The heavy rain threat has ended and rainfall today is
light. An upper level low will move out of the Four Corners region
and into the middle of the country tonight and Friday. This will
bring a trough across Texas. This may provide sufficient lift to
generate some showers and thunderstorms. The better chances will be
tonight across the western part of the CWA and then only slight
chances Friday. By Friday night most rain chances will have ended.
Skies should become partly cloudy during the afternoon Friday. After
a chilly morning and cool day, temperatures will start to rebound
Friday morning. Lows Friday will again be below normal but much
warmer than today. The same will be true for highs Friday. By
Saturday morning lows will be back near normal.

LONG TERM (Saturday through Thursday)...
North flow is expected to continue throughout much of the long-term
forecast with temperatures remaining in the upper 80s to near 90
degrees for highs. Lows should be in the upper 60s to lower 70s. For
Saturday, there could be enough moisture for isolated showers or a
storm across the western counties. Models had been showing the upper
trough axis moving into the region on Sunday bringing high rain
chances to the area, but the latest runs of the ECMWF and Canadian
now are in better agreement with the GFS and stop the trough from
making it this far east. The GFS does eventually bring it east
Thursday with widespread QPF on Thursday, but the ECMWF keep it west.
We will also have to watch for a possible coastal trough or tropical
disturbance developing by the second half of the week for additional
rain chances. Based on these two scenarios, lowered PoPs a bit in the
Sunday-Tuesday time frame especially for the northern CWA with the
upper trough axis remaining to the west. Kept PoPs near the same as
the previous forecast closer to the coast for any possible coastal
trough formation. Will have to watch this potential feature for any
possible chances for additional widespread locally heavy rainfall for
portions of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              64  83  68  88  71 /  20  10  -   -   -
Austin Bergstrom Intl Airport  65  84  68  88  71 /  20  10  -   10  -
New Braunfels Muni Airport     65  85  68  88  71 /  20  20  -   10  -
Burnet Muni Airport            61  81  65  86  68 /  20  10  -   10  -
Del Rio Intl Airport           62  78  70  91  73 /  30  20  20  20  20
Georgetown Muni Airport        63  82  67  88  70 /  10  10  -   -   -
Hondo Muni Airport             64  86  68  92  71 /  20  20  10  20  10
San Marcos Muni Airport        65  83  67  88  71 /  20  20  -   10  -
La Grange - Fayette Regional   68  87  71  91  74 /  20  10  -   10  -
San Antonio Intl Airport       65  85  70  91  73 /  20  20  -   10  -
Stinson Muni Airport           67  87  70  90  73 /  20  20  -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...17
Long-Term...Runyen
Hazardous weather outlook, Sep 10, 3:06 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
306 PM CDT Thu Sep 10 2020

TXZ171>173-183>194-202>209-217>225-228-112015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
306 PM CDT Thu Sep 10 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.